Linearizing the word problem in (some) free fields
K. Schrempf - Linearizing the word problem in (some) free fields - INTERNATIONAL JOURNAL OF ALGEBRA AND COMPUTATION, Vol. 28, No. 7, 2018, pp. 1209-1230
We describe a solution of the word problem in free fields (coming from non-commutative polynomials over a commutative field) using elementary linear algebra, provided that the elements are given by minimal linear representations. It relies on the normal form of Cohn and Reutenauer and can be used more generally to (positively) test rational identities. Moreover, we provide a construction of minimal linear representations for the inverse of nonzero elements.